Alert archive / Louisiana / Wind Advisories in 2025
Wind Advisory 18, NWS Lake Charles, LA
NWS Lake Charles, LA issued this wind advisory at Nov 8, 2025, 11:36 PM CST for 9 parishes in Louisiana; Jefferson County, Orange County, Texas. It took effect at Nov 9, 2025, 9:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 8, 2025, 11:36 PM CST (05:36 UTC)
- In effect from
- Nov 9, 2025, 9:00 AM CST
- Expired
- Nov 9, 2025, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Lake Charles, LA
Counties Acadia Parish, LA, Calcasieu Parish, LA, Cameron Parish, LA, Iberia Parish, LA, Jefferson Davis Parish, LA, Lafayette Parish, LA, Saint Martin Parish, LA, St. Mary Parish, LA, Vermilion Parish, LA, Jefferson County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 57 km from the middle of the area, began a volume at 05:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 5.6 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1011 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 981 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
The text
As transmitted.
484 WWUS74 KLCH 090536 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 1136 PM CST Sat Nov 8 2025 LAZ044-045-055-073-074-141>143-152>154-241>243-252>254-TXZ515-516- 615-616-100000- /O.NEW.KLCH.WI.Y.0018.251109T1500Z-251110T0000Z/ Lafayette-Upper St. Martin-Lower St. Martin-West Cameron-East Cameron-Northern Calcasieu-Northern Jefferson Davis-Northern Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary-Southern Calcasieu-Southern Jefferson Davis-Southern Acadia-Lower Vermilion-Lower Iberia-Lower St. Mary-Upper Jefferson-Northern Orange-Lower Jefferson-Southern Orange- Including the cities of Kaplan, Carlyss, Stephensville, Forked Island, De Quincy, Breaux Bridge, Grand Chenier, Vinton, Burns Point, Moss Bluff, Elton, Abbeville, Lake Arthur, Branch, Berwick, Intracoastal City, Sea Rim State Park, Gueydan, Sabine Pass, Topsy, Franklin, Morgan City, Hayes, China, Creole, Bayou Vista, Rayne, Johnson Bayou, Cameron, Church Point, Grand Lake, St. Martinville, Beaumont, Lafayette, Westlake, Maurice, Fenton, Morse, Rutherford Beach, Crowley, Orange, Bell City, Hathaway, Nederland, Cade, Meaux, Sulphur, Jennings, Iota, Avery Island, Mauriceville, Iowa, Cypremort Point, Welsh, Centerville, New Iberia, Klondike, Bridge City, Vidor, Lake Charles, Hackberry, Port Arthur, Jeanerette, and Patterson 1136 PM CST Sat Nov 8 2025 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST SUNDAY... * WHAT...North winds 15 to 25 mph with gusts up to 35 mph expected. * WHERE...Portions of south central and southwest Louisiana and southeast Texas. * WHEN...From 9 AM to 6 PM CST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CK
1 follow-up statement
996 WWUS74 KLCH 091731 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 1131 AM CST Sun Nov 9 2025 LAZ027-028-TXZ180-259-260-100145- /O.NEW.KLCH.FZ.W.0002.251110T0300Z-251110T1500Z/ /O.NEW.KLCH.FZ.A.0001.251111T0300Z-251111T1500Z/ Vernon-Rapides-Tyler-Northern Jasper-Northern Newton- Including the cities of Woodville, Spurger, Farrsville, Newton, Pineville, Holly Springs, Bleakwood, Alexandria, Jasper, Burkeville, Ivanhoe, Magnolia Springs, Hillister, Call, Slagle, Leesville, Pickering, Mt. Union, Warren, Fort Polk, Jamestown, Fred, Wiergate, Town Bluff, Roganville, and Kirbyville 1131 AM CST Sun Nov 9 2025 ...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST MONDAY... ...FREEZE WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 29 expected. For the Freeze Watch, sub-freezing temperatures as low as 27 possible. * WHERE...In Louisiana, Rapides and Vernon Parishes. In Texas, Northern Jasper, Northern Newton, and Tyler Counties. * WHEN...For the Freeze Warning, from 9 PM this evening to 9 AM CST Monday. For the Freeze Watch, from Monday evening through Tuesday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ LAZ044-045-055-141>143-153-154-TXZ516-100145- /O.NEW.KLCH.FZ.A.0001.251111T0300Z-251111T1500Z/ /O.CON.KLCH.WI.Y.0018.000000T0000Z-251110T0000Z/ Lafayette-Upper St. Martin-Lower St. Martin-Northern Calcasieu- Northern Jefferson Davis-Northern Acadia-Upper Iberia-Upper St. Mary-Northern Orange- Including the cities of Jennings, Crowley, Mauriceville, Breaux Bridge, Elton, Stephensville, Vinton, Lafayette, St. Martinville, Welsh, Branch, Topsy, Morgan City, Franklin, Sulphur, Cade, Bayou Vista, Moss Bluff, Rayne, Westlake, Iota, Hathaway, Jeanerette, Fenton, Patterson, De Quincy, New Iberia, Berwick, Church Point, and Centerville 1131 AM CST Sun Nov 9 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...FREEZE WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... * WHAT...For the Wind Advisory, north winds 15 to 25 mph with gusts up to 30 mph. For the Freeze Watch, sub-freezing temperatures as low as 31 possible. * WHERE...In Louisiana, Lafayette, Lower St. Martin, Upper Iberia, Upper St. Martin, Upper St. Mary, Northern Acadia, Northern Calcasieu, and Northern Jefferson Davis Parishes. In Texas, Northern Orange County. * WHEN...For the Wind Advisory, until 6 PM CST this evening. For the Freeze Watch, from Monday evening through Tuesday morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. Take steps now to protect tender plants from the cold. && $$ LAZ073-074-152-241>243-252>254-TXZ515-615-616-100000- /O.CON.KLCH.WI.Y.0018.000000T0000Z-251110T0000Z/ West Cameron-East Cameron-Upper Vermilion-Southern Calcasieu- Southern Jefferson Davis-Southern Acadia-Lower Vermilion-Lower Iberia-Lower St. Mary-Upper Jefferson-Lower Jefferson-Southern Orange- Including the cities of Gueydan, Meaux, China, Johnson Bayou, Port Arthur, Bell City, Cypremort Point, Grand Lake, Abbeville, Lake Charles, Creole, Sea Rim State Park, Lake Arthur, Intracoastal City, Beaumont, Orange, Sabine Pass, Morse, Klondike, Bridge City, Iowa, Maurice, Burns Point, Rutherford Beach, Nederland, Carlyss, Hackberry, Avery Island, Hayes, Cameron, Forked Island, Vidor, Grand Chenier, and Kaplan 1131 AM CST Sun Nov 9 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...North winds 15 to 25 mph with gusts up to 30 mph. * WHERE...Portions of south central and southwest Louisiana and southeast Texas. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ LAZ029>033-TXZ201-261-262-100145- /O.NEW.KLCH.FZ.A.0001.251111T0300Z-251111T1500Z/ Avoyelles-Beauregard-Allen-Evangeline-St. Landry-Hardin-Southern Jasper-Southern Newton- Including the cities of Marksville, Mansura, Eunice, Evadale, Simmesport, Ville Platte, Deweyville, Oakdale, Effie, Reddell, Beaver, Lawtell, Opelousas, Buna, Kinder, Bundick Lake, Gist, Fields, Oretta, Silsbee, De Ridder, Mamou, Cottonport, Lumberton, Bunkie, and St. Landry 1131 AM CST Sun Nov 9 2025 ...FREEZE WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... * WHAT...Sub-freezing temperatures as low as 27 possible. * WHERE...In Louisiana, Avoyelles, Evangeline, St. Landry, Allen, and Beauregard Parishes. In Texas, Hardin, Southern Jasper, and Southern Newton Counties. * WHEN...From Monday evening through Tuesday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Stigger/87
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Nov 8, 5:36 PM CST, 6 hours earlier. Its key messages:
- With stable conditions and an increase in low level moisture fog will likely become an issue again tonight.
- A sharp Canadian cold front will push through Sunday bringing unseasonably cold temperatures early next week. Portions of the region may receive their first freeze.
- Gale watch in effect for outer coastal waters.
Area forecast discussion, Nov 8, 5:36 PM CST, 6 hours before
Area Forecast Discussion
National Weather Service Lake Charles LA
536 PM CST Sat Nov 8 2025
...New AVIATION...
.KEY MESSAGES...
- With stable conditions and an increase in low level moisture fog
will likely become an issue again tonight.
- A sharp Canadian cold front will push through Sunday bringing
unseasonably cold temperatures early next week. Portions of the
region may receive their first freeze.
- Gale watch in effect for outer coastal waters.
&&
.SHORT TERM...
(Tonight through Monday night)
Issued at 531 PM CST Sat Nov 8 2025
Current conditions are warm with temps in the upper 70s to lower
80s under mostly cloudy skies. A front has slowed to a crawl and
is currently bisecting the ArkLaMiss region down to STX. This
front over the next several hours will begin to push into our CWA
assisted by another cold front. There will be little moisture to
work with, however the front could squeeze out some isolated
showers tonight into tomorrow morning as it sweeps through. As far
as fog is concerned, some areas of patchy to dense fog will not
be out of the question across the CWA ahead of the boundary, and
especially in the coastal waters. Issuance of an inland and marine
Dense Fog Advisory could be possible in subsequent forecast.
Cold and dry air will filter Sunday as the surface high pressure
begins to descend into the plains. This will lead to elevated
northerly flow across the CWA during the day on Sunday. Wind speeds
at this time appear to be below Wind Advisory criteria. The main
concern at that time will be fire weather as the ongoing drought and
breezy northerly winds could lead to elevated fire weather
conditions. For now, a Fire Danger Statement will be in effect
tomorrow, however this could be upgraded to a Red Flag Warning. A
secondary concern with the breezy northerly winds is the apparent
temps, which are forecast to be in the in the upper 20s to lower
30s that night. It appears unlikely that a Freeze Watch/Warning
will be needed at this time for that time period.
The surface high pressure will be over the central to southern
plains on Monday. Wind speeds will come down a bit, however elevated
fire weather conditions will persist. Highs on Monday will struggle
to get higher than the upper 50s across the entire CWA, with lows
radiational cooling into the low to mid 30s that night under
clear skies and nearly calm winds as the surface high moves
overhead.
&&
.LONG TERM...
(Tuesday through next Friday)
Issued at 531 PM CST Sat Nov 8 2025
By early Tuesday morning the surface high pressure will be
directly overhead with light to calm winds, clear skies, and the
coldest temperatures so far this season. That morning, lows are
forecast to be in the upper 20s to lower 30s for all areas except
the immediate coast, where temps will likely be around 3 to 8
degrees above freezing. While pipe busting temps are not expected,
there is a 40 to 95 percent probability of areas along and north
of the I-10 corridor experiencing subfreezing temperatures. This
will meet the criteria for a Freeze Watch/Warning and issuance is
likely.
The aforementioned surface high will be centered over the central to
eastern Gulf Coast by Tuesday afternoon into evening, with southerly
to southeasterly flow returning. Aloft, the flow will be near zonal
to WNWrly as an upper ridge takes shape over MX / the Gulf. We will
see temperatures increase over the mid to end of the week period,
getting to just under 10 degrees above climatological norms. There
will be little to no chance for rain until the end of next week;
even then, chances remain below 25 percent.
&&
.AVIATION...
(00Z TAFS)
Issued at 531 PM CST Sat Nov 8 2025
Conditions forecast to trend mainly VFR into the midnight hour of
the 09th. Hereafter, SW winds will weaken ahead of cold front
allowing potential for ground fog to develop along with a few
vicinity showers. Cold front likely to approach interior counties
and parishes upon morning twilight and moving offshore shortly
after sunrise. Strong gusts expected out of the NNW (20-30kt) to
remain through late afternoon before easing tomorrow night.
30
&&
.MARINE...
Issued at 531 PM CST Sat Nov 8 2025
The calm conditions of the past several days will rapidly
deteriorate this evening and into tomorrow morning as a robust
cold front moves offshore. While it is not anticipated for storms
to be an issue, winds will quickly increase with sustained north
winds over 20 knots and frequent gusts of 35 knots. A Gale Watch
was issued for the outer coastal waters and a small craft advisory
was issued for the inland lakes and bay along with the nearshore
waters. Waves will build in response to the winds, building
between 6 and 10 feet Sunday and Monday. Winds will start to
subside on Monday night, falling below 20 knots by Tuesday
morning.
Low water advisories may be needed on Monday as the north wind
pushes waters offshore but it is too early to decide on one way or
the other.
The pressure gradient tightens Tuesday into Wednesday as a high
pressure system moves off to the east. As a result, we could see
elevated onshore flow.
&&
.FIRE WEATHER...
Issued at 531 PM CST Sat Nov 8 2025
Elevated fire weather conditions will persist from Sunday through
Wednesday. Sunday will be the biggest concern for fire weather as
the dry cold front passes through the region and very dry air
will follow. Dew points will drop into the upper 20s while minimum
RH values will be around 25 to 35%. In addition, 20-foot winds
will be from the north around 10 to 20 MPH with gusts to 25.
While Sunday will be the main concern for fire weather, elevated
fire weather will be an issue through Wednesday. For the extended
forecast, to the end of next work week, no measurable rain is
expected. For now, a Fire Danger Statement will be in effect
tomorrow, however this could be upgraded to a Red Flag Warning.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 53 67 34 54 / 10 0 0 0
LCH 60 72 40 58 / 20 0 0 0
LFT 59 69 38 54 / 30 10 0 0
BPT 59 72 39 58 / 10 0 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Fire Weather Watch from Sunday morning through Sunday evening
for LAZ027>033-044-045-055-073-074-141>143-152>154-241>243-
252>254.
TX...Fire Weather Watch from Sunday morning through Sunday evening
for TXZ180-201-259>262-515-516-615-616.
GM...Small Craft Advisory from 6 AM Sunday to 6 AM CST Monday for
GMZ430-432-435-436-450-452-455.
Small Craft Advisory from 6 AM to noon CST Sunday for GMZ470-472-
475.
Gale Watch from Sunday afternoon through late Sunday night for
GMZ470-472-475.
&&
SHORT TERM...87
LONG TERM....87
AVIATION...30The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 9, 12:27 AM CST | Gale Warning | LCH | 30 hr | |
| Nov 9, 12:27 AM CST | Low Water Advisory | LCH | 16 hr | |
| Nov 9, 12:27 AM CST | Small Craft Advisory | LCH | 45 hr | |
| Nov 9, 12:45 AM CST | Red Flag Warning | LCH | Acadia, Allen, Avoyelles, Beauregard, Calcasieu, Cameron and 10 more | 18 hr |
| Nov 9, 11:31 AM CST | Freeze Watch | LCH | Acadia, Allen, Avoyelles, Beauregard, Calcasieu, Evangeline and 8 more | 24 hr |
| Nov 9, 11:31 AM CST | Freeze Warning | LCH | Rapides, Vernon | 21 hr |
| Nov 9, 3:37 PM CST | Fire Weather Watch | LCH | Acadia, Allen, Avoyelles, Beauregard, Calcasieu, Cameron and 10 more | 6 hr |
Nearby
Wind Advisories in Louisiana, 2025Wind Advisories in Texas, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.